Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 67, NWS Melbourne, FL

July 23, 1995Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 23, 1995, 5:03 PM EDT for Martin County, Florida. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Jul 23, 1995, 5:03 PM EDT (21:03 UTC)
Expired
Jul 23, 1995, 5:36 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Martin County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 232104 RRA
SVRMLB
FLC085-232200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT SUN JUL 23 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...SOUTHEASTERN MARTIN COUNTY
 
AT 500 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 6 MILES WEST OF
HOBE SOUND ALONG I-95. THE STORM WAS MOVING SOUTHEAST AT 10 MPH. THIS
STORM WILL PASS NEAR HOBE SOUND AND JUPITER INLET THROUGH 600 PM. IF YOU
LIVE IN SOUTHEASTERN MARTIN COUNTY...TAKE SHELTER IMMEDIATELY.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:22 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 23, 1:22 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
120 PM EDT SUN JUL 23 1995

NOT MUCH CHANGE IN FORECAST AS SFC RIDGE AXIS FCSTED TO REMAIN OVER
THE SC PART OF THE PENINSULA DURING THIS FCST PD. LLVL MOISTURE DOES
NOT CHANGE SIGNIF ALTHOUGH RIDGE ALOFT OVER N PART OF STATE BECOMES
BETTER ESTABLISHED. THIS BUILDING RIDGE WILL TEND TO ENHANCE A MORE
WESTERLY COMP TO AFTERNOON ACTIVITY ESPECIALLY TUESDAY. LLVL FLOW WILL
REMAIN WEAK SO MAIN FORCING MECHANISM WILL BE SEA BREEZE.

GUIDANCE NUMBERS LOOK A BIT HIGH GIVEN ABOVE SCENERIO AND WILL TONE
DOWN ESPECIALLY COASTAL SECTIONS.

@1 VOLUSIA
@2 LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3 BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO 74/93/74/92 2424
DAB 75/91/74/90 2423
MLB 75/91/85/89 2423

HODANISH

In the hours before

Special weather statement, Jul 23, 11:25 AM EDT, 5 hours 38 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1125 AM EDT SUN JUL 23 1995

SCATTERED THUNDERSTORMS WILL ONCE AGAIN FORM OVER EAST CENTRAL FLORIDA
AS THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST AND UNSTABLE.
LATE THIS MORNING...WEATHER MAPS INDICATED A RIDGE OF HIGH PRESSURE
WAS RUNNING GENERALLY EAST TO WEST ACROSS THE CENTRAL PART OF THE
STATE...FROM ROUGHLY TAMPA TO TITUSVILLE. THUNDERSTORMS WHICH DEVELOP
TO THE NORTH OF THE RIDGE AXIS WILL GENERALLY MOVE TO THE EAST AT 10
TO 15 MPH WHILE THUNDERSTORMS WHICH DEVELOP SOUTH OF THE RIDGE WILL
MOVE SLOWLY TO THE WEST.

THUNDERSTORM COVERAGE TODAY IS EXPECTED TO BE GREATEST NORTH OF THE
RIDGE AXIS AS BETTER LOW LEVEL CONVERGENCE WILL BE LOCATED IN THIS
REGION. ALTHOUGH NO SEVERE WEATHER IS EXPECTED TODAY...THE
THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAIN DUE TO
THE ABUNDANT MOISTURE OVER THE REGION. IN ADDITION...ANY THUNDERSTORM
WILL BE CAPABLE OF PRODUCING FLORIDAS NUMBER ONE WEATHER
THREAT...DEADLY CLOUD TO GROUND LIGHTNING.

MARINE OUTLOOK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE
INTRACOASTAL WATERS FROM INDIAN RIVER COUNTY NORTH TO CAPE CANAVERAL.
NORTH OF THE CAPE...THUNDERSTORM COVERAGE WILL INCREASE OVER BOTH THE
INTRACOASTAL WATERWAYS AND THE ATLANTIC AS STORMS WHICH FORM OVER THE
PENINSULA WILL MOVE OFFSHORE AFTER MID AFTERNOON. WIND GUSTS TO 35
KNOTS...CLOUD TO WATER LIGHTNING...AND REDUCED VISIBILITY IN HEAVY
RAIN ARE POSSIBLE.

HODANISH
Special weather statement, Jul 23, 11:26 AM EDT, 5 hours 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1125 AM EDT SUN JUL 23 1995

SCATTERED THUNDERSTORMS WILL ONCE AGAIN FORM OVER EAST CENTRAL FLORIDA
AS THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST AND UNSTABLE.
LATE THIS MORNING...WEATHER MAPS INDICATED A RIDGE OF HIGH PRESSURE
WAS RUNNING GENERALLY EAST TO WEST ACROSS THE CENTRAL PART OF THE
STATE...FROM ROUGHLY TAMPA TO TITUSVILLE. THUNDERSTORMS WHICH DEVELOP
TO THE NORTH OF THE RIDGE AXIS WILL GENERALLY MOVE TO THE EAST AT 10
TO 15 MPH WHILE THUNDERSTORMS WHICH DEVELOP SOUTH OF THE RIDGE WILL
MOVE SLOWLY TO THE WEST.

THUNDERSTORM COVERAGE TODAY IS EXPECTED TO BE GREATEST NORTH OF THE
RIDGE AXIS AS BETTER LOW LEVEL CONVERGENCE WILL BE LOCATED IN THIS
REGION. ALTHOUGH NO SEVERE WEATHER IS EXPECTED TODAY...THE
THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAIN DUE TO
THE ABUNDANT MOISTURE OVER THE REGION. IN ADDITION...ANY THUNDERSTORM
WILL BE CAPABLE OF PRODUCING FLORIDAS NUMBER ONE WEATHER
THREAT...DEADLY CLOUD TO GROUND LIGHTNING.

MARINE OUTLOOK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE
INTRACOASTAL WATERS FROM INDIAN RIVER COUNTY NORTH TO CAPE CANAVERAL.
NORTH OF THE CAPE...THUNDERSTORM COVERAGE WILL INCREASE OVER BOTH THE
INTRACOASTAL WATERWAYS AND THE ATLANTIC AS STORMS WHICH FORM OVER THE
PENINSULA WILL MOVE OFFSHORE AFTER MID AFTERNOON. WIND GUSTS TO 35
KNOTvS...CLOUD TO WATER LIGHTNING...AND REDUCED VISIBILITY IN HEAVY
RAIN ARE POSSIBLE.

HODANISH

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.